Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 10, 2018, 9:33 AM EDT for Hernando County, Pasco County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 9:33 AM EDT (13:33 UTC)
- Expired
- Apr 10, 2018, 10:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 81 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:53 AM EDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 8:53 AM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 853 AM EDT Tue Apr 10 2018 .UPDATE... Widespread rain event underway with 2 to 4 inches of rain having already fallen across portions of Levy county. Additional heavy rain with embedded thunderstorms is developing over the Gulf and moving eastward toward the Nature Coast. HRRR suggests a brief lull in activity as one short-wave passes early this afternoon, but another impulse will move across the region later this afternoon, and this will help push the main area of rain and storm farther to the south and east. While there is a marginal threat of severe storms across central Florida today, the main event will be the locally heavy rainfall. The most vulnerable area will be Levy county where the heaviest rains have fallen so far, but anywhere between the Tampa Bay area and Levy county is at risk for at least some minor flooding from time to time through this evening. Since we've been relatively dry lately, chose not to hoist a flood watch at this time. If another band of heavy rain sets up over Levy county today, flood warnings may be required. Have raised rain chances a bit for most of our central and northern areas today through this evening. Otherwise, few changes were made. && .AVIATION... For TPA, PIE, LAL, and SRQ...Widespread MVFR conditions expected through tonight with some locally IFR ceilings possible at times. To the south, A brief period of IFR conditions expected at PGD before fog burns off between 13 and 14Z. MVFR ceilings expected behind frontal boundary tonight. && .MARINE... Observations showing southerly winds 10 to 15 knots but expect some strong and gusty winds and rough seas in the vicinity of any thunderstorms. Main impact for storms will be north of Tarpon Springs through the early afternoon hours, then the area will shift south later today and tonight. Winds will increase behind a frontal boundary tonight and will require either exercise caution statements or perhaps a short duration small craft advisory. Will evaluate later model guidance and watch observation trends before making the final decision this afternoon. && .Preliminary Point Temps/PoPs... TPA 79 61 77 60 / 70 70 0 0 FMY 85 68 81 61 / 40 60 10 0 GIF 81 60 78 58 / 70 70 10 0 SRQ 80 64 77 61 / 60 60 0 0 BKV 77 57 76 54 / 80 70 0 0 SPG 79 63 76 62 / 70 70 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...Jillson UPPER AIR...Shiveley DECISION SUPPORT...Rude
Hazardous weather outlook, Apr 10, 4:38 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 438 AM EDT Tue Apr 10 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-102045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 438 AM EDT Tue Apr 10 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected today. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rain...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... A cold front is expected to move across the region this weekend with thunderstorms possible. The thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:21 PM EDT | Areal Flood Advisory | TBW | Levy | 84 min |
| Apr 9, 9:47 PM EDT | Special Weather Statement | TBW | Levy | 43 min |
| Apr 9, 9:49 PM EDT | Special Marine Warning | TBW | 41 min | |
| Apr 9, 10:26 PM EDT | Areal Flood Advisory | TBW | Levy | 94 min |
| Apr 9, 10:35 PM EDT | Special Weather Statement | TBW | Levy | 40 min |
| Apr 9, 11:20 PM EDT | Special Weather Statement | TBW | Citrus | 40 min |
| Apr 10, 12:03 AM EDT | Special Weather Statement | TBW | Citrus | 57 min |
| Apr 10, 12:08 AM EDT | Special Marine Warning | TBW | 52 min | |
| Apr 10, 12:54 AM EDT | Special Marine Warning | TBW | 51 min | |
| Apr 10, 1:04 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 41 min |
| Apr 10, 2:02 AM EDT | Special Weather Statement | TBW | Hernando, Sumter | 43 min |
| Apr 10, 9:04 AM EDT | Special Marine Warning | TBW | 56 min | |
| Apr 10, 10:04 AM EDT | Special Weather Statement | TBW | Pasco | 26 min |
| Apr 10, 10:51 AM EDT | Special Weather Statement | TBW | Hillsborough | 24 min |
| Apr 10, 11:47 AM EDT | Special Weather Statement | TBW | Hardee | 28 min |
| Apr 10, 12:10 PM EDT | Areal Flood Advisory | TBW | Hardee, Highlands, Hillsborough, Manatee, Polk | 80 min |
| Apr 10, 12:18 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands | 42 min |
| Apr 10, 12:49 PM EDT | Special Weather Statement | TBW | Highlands | 26 min |
| Apr 10, 1:14 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
| Apr 10, 1:41 PM EDT | Areal Flood Advisory | TBW | Manatee | 109 min |
| Apr 10, 4:21 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Lee | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.